Hail, Cass
- When
- April 19, 4:50 AM CST
- Where
- Cass County, Belton
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.817, -94.533
Also minor wind damage to poles and power lines.
3 hail, 3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Apr 19, 12:25 AM CST, 4 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 125 AM CDT FRI APR 19 2002 UPDATED ZONES TO REFLECT REMOVAL OF WATCH. WILL MAINTAIN THREAT OF THUNDERSTORMS TONIGHT FOR ALL BUT EXTREME NORTHWEST MISSOURI AS STRONG COLD FRONT MOVES SOUTHEAST. DB .EAX... KS...NONE MO...NONE
MOZ005>008-013>017-023>025-191200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 105 AM CDT FRI APR 19 2002 SEVERE THUNDERSTORM WATCH NUMBER 118 HAS EXPIRED FOR THE FOLLOWING COUNTIES... IN MISSOURI: ADAIR...DAVIESS...DE KALB...GRUNDY...HARRISON...LINN...LIVINGSTON... MACON...MERCER...PUTNAM...SCHUYLER AND SULLIVAN. ALTHOUGH SCATTERED THUNDERSTORMS WILL CONTINUE IN THE REGION THIS MORNING...THE THREAT OF SEVERE WEATHER HAS ENDED. MJ
KSZ057-060-103>105-MOZ028>033-037>040-043>046-053-054-191500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 501 AM CDT FRI APR 19 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 122...IN EFFECT UNTIL 1000 AM CDT FRIDAY MORNING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BATES...CARROLL...CASS...CHARITON...CLAY...COOPER...HENRY...HOWARD... JACKSON...JOHNSON...LAFAYETTE...PETTIS...PLATTE...RANDOLPH...RAY AND SALINE. IN KANSAS: JOHNSON...LEAVENWORTH...LINN...MIAMI AND WYANDOTTE. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE BOONVILLE... BUTLER...CLINTON...HARRISONVILLE...KANSAS CITY...MARSHALL... MOBERLY...OLATHE...PAOLA...SEDALIA AND WARRENSBURG.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
520 AM CDT FRI APR 19 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0508 AM TONGANOXIE KS WIND DAMAGE
04/18/02 LEAVENWORTH POWER OUT IN
TONGANOXIE. REPORTED BY
EMERGENCY MANAGEMENT.
0510 AM TONGANOXIE KS 1 INCH HAIL
04/18/02 LEAVENWORTH REPORTED BY EMERGENCY
MANAGEMENT.
0515 AM BONNER SPRINGS KS .88 INCH HAIL
04/18/02 LEAVENWORTH REPORTED BY COOPERATIVE
OBSERVER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
524 AM CDT FRI APR 19 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0505 AM 1 SW DE SOTO KS 1.75 INCH HAIL
04/18/02 JOHNSON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0518 AM BASEHOR KS 1.5 INCH HAIL
04/18/02 LEAVENWORTH REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
529 AM CDT FRI APR 19 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 AM SHAWNEE KS .88 INCH HAIL
04/18/02 JOHNSON REPORTED BY MEDIA.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
534 AM CDT FRI APR 19 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 AM LENEXA KS 1 INCH HAIL
04/18/02 JOHNSON REPORTED BY STORM
SPOTTER.
0532 AM OLATHE KS .75 INCH HAIL
04/18/02 JOHNSON REPORTED BY EMERGENCY
MANAGEMENT.The national radar mosaic for the moment the first event began.
3 hail, 3 thunderstorm wind. Local standard time, as filed.
Also minor wind damage to poles and power lines.
Also reported nickel size hail.
Poles and power lines down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5293103, 5293105, 5293104, 5293106, 5293107, 5293108.